Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 6, 2015, 3:25 PM EDT for Volusia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 6, 2015, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WWUS82 KMLB 061925
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT MON JUL 6 2015
FLZ041-044-062015-
NORTHERN LAKE COUNTY FL-INLAND VOLUSIA COUNTY FL-
325 PM EDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES UNTIL 415 PM EDT...
AT 323 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PITTMAN...OR 7 MILES NORTHWEST OF PAISLEY...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAISLEY...DELEON SPRINGS...PITTMAN...UMATILLA AND LAKE DORR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2915 8136 2893 8135 2895 8168 2896 8168
2896 8166 2905 8166 2905 8164 2918 8164
2919 8150
TIME...MOT...LOC 1923Z 268DEG 11KT 2907 8159
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 9:30 AM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 6, 9:30 AM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EDT MON JUL 6 2015 .DISCUSSION... TODAY-TONIGHT...MORNING SOUNDINGS SHOW THAT SOME DRIER AIR HAS CREEPED INTO THE REGION BEHIND A VORT MAX THAT HAD PUSHED OFFSHORE. THE GFS DID NOT QUITE SHOW THE EXTENT OF THIS DRYING. THERE WAS LIKELY A RIBBON OF HIGHER MOISTURE LINGERING OVER SOUTHERN SECTIONS. HOWEVER...THIS WAS COMING AT THE EXPENSE OF QUITE A BIT OF DEBRIS CLOUDINESS. THE SLIGHT DRYING AND LINGERING CLOUDINESS SHOULD ACT TO DELAY ONSET OF CONVECTION. THIS IS WHAT THE HRRR AND LOCAL WRF WERE SHOWING. HOWEVER...ONCE LATE AFTERNOON BOUNDARY COLLISIONS GET GOING...THERE SHOULD BE A FEW STRONG TO MARGINALLY SEVERE STORMS ONCE AGAIN. THE HRRR AND WRF LIKE SOUTHERN AREAS FOR THE GREATEST COVERAGE...BUT THINK THAT THE EAST/WEST BOUNDARY COLLISION WILL GENERATE THE STRONGEST STORMS OVER THE NORTH INTERIOR. HAVE MADE MINOR POP AND WEATHER GRID ADJUSTMENTS TO ACCOUNT FOR RECENT TRENDS...THINKING THAT SCATTERED POPS WILL SPILL OVER INTO THE EVENING HOURS...THOUGH NOT BE AS EXTENSIVE AS LAST NIGHT. && .AVIATION...LITTLE CHANGE TO PREVIOUS THINKING. BEST CHANCE FOR TEMPO TS 17-20Z ALONG COAST EXCEPT 18Z-21Z DAB. LATER ONSET FOR INTERIOR AERODROMES WITH HIGHEST PROBS 20Z-24Z. LINGERING DEBRIS RA AND A FEW TS RUMBLES POSSIBLE FOR AN HOUR OR TWO AFTER THESE WINDOWS. && .MARINE... TODAY-TONIGHT...NO WIND/SEA CONCERNS AS SURFACE RIDGE AXIS ACROSS THE WATERS PRODUCES A LIGHT-GENTLE SOUTH/SOUTHEAST BREEZE. THE GREATEST CHANCE FOR STORMS MOVING OFFSHORE THIS AFTERNOON/EVENING SHOULD BE NORTH OF SEBASTIAN INLET. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX...KELLY
Hazardous weather outlook, Jul 6, 11:25 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1125 AM EDT MON JUL 6 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1125 AM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... DATA FROM THIS MORNINGS WEATHER BALLOON SHOWS SOME DRIER AIR IN THE LOW LEVELS SO THIS WILL DELAY THE ONSET OF CONVECTION. BUT THE AIRMASS WILL BECOME SUFFICIENTLY UNSTABLE THIS AFTERNOON TO ALLOW SCATTERED LIGHTNING STORMS TO DEVELOP ALONG SEA AND LAKE BREEZE BOUNDARIES. STORM CHANCES WILL BE A LITTLE HIGHER OVER THE INTERIOR AND SOUTHERN COUNTIES TODAY AND THE ACTIVITY IS EXPECTED TO LINGER INTO EARLY EVENING. STORM MOTION TODAY WILL BE TOWARD THE EAST NORTHEAST AT AROUND 10 MPH. THE MOST INTENSE STORMS TODAY WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS OF 40 TO 60 MPH...HAIL UP TO DIME OR PENNY SIZE...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL RAINFALL OF 1 TO 3 INCHES IN A 1 TO 2 HOUR PERIOD. MOVE INDOORS TO SAFETY IF SKIES LOOK THREATENING...AND IF THUNDER ROARS HEAD INDOORS. .MARINE THUNDERSTORM GUST IMPACT... TODAYS STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS ABOVE 34 KNOTS AND LOCALLY HIGHER WAVES ON INLAND LAKES...AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...MAINLY OFFSHORE VOLUSIA AND BREVARD COUNTIES. BOATERS SHOULD WATCH FOR STORMS APPROACHING FROM THE WEST TODAY. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL RESULT IN A MODERATE THREAT FOR RIP CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST FROM JUST AFTER SUNRISE THROUGH ABOUT 1 PM THIS AFTERNOON DUE TO TIDAL EFFECTS. TO LESSEN YOUR CHANCE FOR BEING CAUGHT IN A RIP CURRENT...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED LIGHTNING STORMS ARE FORECAST EACH AFTERNOON AND EVENING THROUGH MID WEEK...BECOMING ISOLATED TO SCATTERED FROM ABOUT THURSDAY INTO NEXT WEEKEND AS THE PREVAILING FLOW BECOMES MORE EASTERLY AND THE LOCAL AIR MASS BECOMES DRIER. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/CRISTALDI
In the hours before
Special weather statement, Jul 6, 2:33 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EDT MON JUL 6 2015 FLZ044-061900- NORTHERN LAKE COUNTY FL- 233 PM EDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST LAKE COUNTY UNTIL 300 PM EDT... AT 232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THE VILLAGES...NEARLY STATIONARY. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LADY LAKE...EMERALDA...THE VILLAGES AND FRUITLAND PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. && LAT...LON 2896 8195 2896 8182 2878 8190 2878 8195 TIME...MOT...LOC 1832Z 005DEG 9KT 2891 8199 KELLY
Special weather statement, Jul 6, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT MON JUL 6 2015
FLZ041-044-062015-
NORTHERN LAKE COUNTY FL-INLAND VOLUSIA COUNTY FL-
325 PM EDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES UNTIL 415 PM EDT...
AT 323 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PITTMAN...OR 7 MILES NORTHWEST OF PAISLEY...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAISLEY...DELEON SPRINGS...PITTMAN...UMATILLA AND LAKE DORR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2915 8136 2893 8135 2895 8168 2896 8168
2896 8166 2905 8166 2905 8164 2918 8164
2919 8150
TIME...MOT...LOC 1923Z 268DEG 11KT 2907 8159
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:33 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Jul 6, 4:18 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 31 min |
| Jul 6, 4:48 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 87 min |
| Jul 6, 4:55 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Jul 6, 5:17 PM EDT | Special Weather Statement | MLB | Osceola | 58 min |
| Jul 6, 6:27 PM EDT | Special Weather Statement | MLB | Okeechobee | 48 min |
| Jul 6, 6:37 PM EDT | Special Marine Warning | MLB | 83 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.